CSN Login
Members Online: 4

You are here

Hardened testis after Radiation therapy for Prostate Cancer

kkornegay
Posts: 8
Joined: Feb 2014

First I want to tell you what a blessing this forum is.  My Dad was diagnosed with an aggressive prostate cancer this time last year, completed radiation therapy in July and so far so good, PSA is .01.  NOW his both testis are hardened.  He went to the urologist this afternoon and he is scheduling an ultrasound.  Just wondering if this could be related to his radiation or if it is something else. I know we won't know definite until the ultrasound but I would like to have some sort of idea and be somewhat prepared for what may be.  

any input would be appreciated. 

VascodaGama's picture
VascodaGama
Posts: 2544
Joined: Nov 2010

K

I am glad for the news on the low PSA. I hope it continues like that forever.

Regarding the testis “hardening”, I hope his doctor finds out and provides a clue after the tests. Surely RT may have cause this late side effect (I hope not). In any case I would think that the occurrence is not due to the radiation therapy. Your dad had a large prostate which may have required a wider field for radiating, though the testis seat far from the prostate. Scar tissues from RT causing infections are common but typically those occur at places like the urethra, bladder or colon. However, your dad’s RT was done 10 months ago so that the healing process would have been achieved by now.

My lay opinion points to another cause that could be a natural occurrence. I do not know exactly when his last hormonal shot were administered but the hardening of the testis is a fact that occurs to patients at the end of the hormonal effectiveness (treatment), and such is noticeable.
In fact the testes become smaller and go soft like two little sponges while on the effects of the drugs, and then turn into normal size and hardiness once we stop the treatment. This is one of the many side effects in HT. The matter also involves libido. When all returns to normalcy we experience again the sensation of sex drive. Typically this occurs between 2 to 4 months after the end of effectiveness of the shot. Therefore, one month shot will cause those symptoms at the 5th month from the date of the shots administration. If it were a six-month shot then it occur close to the 12th month. What sort of shot has you dad received?

I wonder if you dad has any other symptom. This hardening case could be also a sign of treatment success because the normalcy I above refer is accompanied with an increase in testosterone levels, which in the presence of a low PSA result it indicates that he is in remission.

Best wishes and peace of mind.

VGama

 

Your dad’s diagnosis are here;
http://csn.cancer.org/node/267023#comment-1437191

 

 

 

kkornegay
Posts: 8
Joined: Feb 2014

I know he had his first shot in March and then I want to say the second one was in June or July.... They said he would have a series of three... one BEFORE RT, one DURING, and one AFTER.  I don't believe he ever got the third shot.  I am not sure what the shot was... just a hormone shot.  They have scheduled his ultrasound but not until April 14th. He did say that it is painful at times.  He was treated before the prostrate cancer diagnosis for a hydrocele on one side and the dr said it could reoccur.  I don't know if the testis would harden?? with hydroceles.  

 

Subscribe to Comments for "Hardened testis after Radiation therapy for Prostate Cancer"